Skip Navigation

My experience with Tamiflu was not good

Travel Forums General Talk My experience with Tamiflu was not good

1. Posted by Texasgulf (First Time Poster 1 posts) 10y

My doctor prescribed Tamiflu for me yesterday. I picked up 10 capsules from the Pharmacy and took one. I will not be taking any more of them ever again. I took it along with food and it took effect within one hour. Since then I have been dizzy, had nausea along with ringing in the ears for the past 20 hours. I did not drive because I was not sure of my judgment. I researched Tamiflu on the Internet and some of the side effects include hallucinations. Has anyone else had this same reaction?

2. Posted by Isadora (Travel Guru 13926 posts) 10y

I have not taken Tamiflu, but have had flu vaccinations in the past. One of the possible side effects of all influenza vaccines is the reaction you are experiencing. Because the vaccines are made from either a live modified or killed form of the virus, your body will react as though you have been exposed to the active form. Most physicians will tell you about that situation and recommend taking a mild analgesic - such as ibuprofen (400 mg - 2 tablets of the over-the-counter brands) every 4-6 hours for at least 1 full day. That, and drink plenty of fluids. The side effects should subside within 48 hours, and the analgesic will probably do the trick much faster. You have basically "come down with a case of the flu" without really having the disease. It is the most common complaint concerning influenza vaccines, whether taken as an injectable or oral form.

3. Posted by mally (Respected Member 199 posts) 10y

has there been an outbreak in the States. why would you want to take it now. it's fairly untested and the're just filling up the shelves for just in case. the side affects will not be perfect look what happened in the states last time. no one contracted but the side affects were worse .

4. Posted by HO (Budding Member 15 posts) 10y

yeah ive heard about tamiflu and how teenagers died because of it. the teenagers had flu and were told to take tamiflu, but they had hallucinations. one of them jumped off from an apartment and died. another ran into a busy road and got hit by a car and died....its crazy. apparently, tamiflu makes you feel high. so dont take it!

5. Posted by james (Travel Guru 4136 posts) 10y

Bloody hell! Thanks for the warning. I will NOT be taking it.

6. Posted by james (Travel Guru 4136 posts) 10y

Quoting Isadora

You have basically "come down with a case of the flu" without really having the disease. It is the most common complaint concerning influenza vaccines, whether taken as an injectable or oral form.

So I take a vaccine so that I don't get the flu, but the vaccine causes me to get the flu, without actually getting it. See my post above !

7. Posted by Isadora (Travel Guru 13926 posts) 10y

Quoting james

Quoting Isadora

You have basically "come down with a case of the flu" without really having the disease. It is the most common complaint concerning influenza vaccines, whether taken as an injectable or oral form.

So I take a vaccine so that I don't get the flu, but the vaccine causes me to get the flu, without actually getting it. See my post above !

Yup - that's basically it in a nutshell.

Tamiflu is designed for the most severe forms of the influenza virus. Because of the Avian Influenza "scare", accelerated by the media (of course), people are rushing to their physicians for the drug "just to be safe". Because the drug was not inititally designed to be given to infected patients, the reactions mentioned by HO were an unknown. Tamiflu is recommended for those of highest risk - the elderly and young children. It is not necessarily the best treatment for the general population in the off chance they may come in contact with any number of strains of the influenze virus.

I am not a proponent of pharmaceutical companies, but before anyone decides to "jump all over" them, and physicians alike, for producing faulty medications - realize we do not know the case histories of these patients and only have the media's version of the stories. Keep in mind it is the media's job to sensationalize information to keep readers/viewers tuning in.

Your best defense against influenza, including the avian form, is to wash your hands and face regularly throughout the day and keep your hands away from your face and nasal passages as much as possible. Also consider taking zinc and vitamin C during cold/flu season to help boast your immune system. Avain influenza cases in humans has been very small and some of those patients have recovered. Do your research asbout the disease before deciding that it is a major threat at this time, and you need Tamiflu vaccine. Think, research, then decide your best course of action.

James - I haven't taken a flu vaccine in over 15 years. This is also the first year I have actually had the flu in as many and it lasted only 3 days.

8. Posted by Caroline25 (Full Member 27 posts) 10y

Tamiflu cannot stop/end the flu. I work in a pharmacy, and now everyone is obsessed with the bird flu scare. The Tamiflu will only shorten the duration of the flu. If you do have bird flu...you're probably screwed

9. Posted by suzette (First Time Poster 1 posts) 9y

Just wanted to respond to your experience with tamiflu. I too was given 10 capsules. After taking four of them, I started hallucinating, could not stand up, had heart arythmias, pneumonia, and double ear infections. I ended up in the hospital for five days and still can not stand up long enough to dry my hair.

After I got out of the hospital, I started investigating tamiflu. WOW there are serious side effects especially with teenagers. Roche is suppose to put warning labels on the boxes listing these serious side effects. They chose to put it inside the box with lettering so small that you have to use a magnifying glass to read it.

I have reported my experience to the FDA and Roche. I got a call from Roche today; however, they will not admit to anything being wrong. They kept defending their warning labels inside the box. At one time they told me maybe I got a hold of a bad batch. All I want Roche to do is label the outside box so that the average person can see these warnings and use their judgement as to whether to take it or not.

The FDA knows about these serious side effects, but have chosen to let Roche handle it.

I have never been this sick in my whole life. I am a otherwise healthy 59 year old woman.

We need to alert as many people as possible about these serious side effects.

There have been 126 cases reported since November with the same side effects I had. Four teenager in Japan have died from hallucinations, loss of balance, etc.